MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, FOOTSWITCH; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, FOOTSWITCH; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751762
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that an ophthalmic operating footswitch exhibited system message during surgery.The patient's surgery was not finalized, the patient transferred to another hospital.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The system was tested and found to meet product specifications.Based on the information obtained, the root cause of the reported events are inconclusive.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.Based on the information obtained, the root cause of the reported events are inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION VISION SYSTEM, FOOTSWITCH
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18235886
Report Number2028159-2023-01616
Device Sequence Number11570029
Product Code HQC
UDI-Device Identifier00380657517626
UDI-Public00380657517626
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065751762
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM (ACTIVE SENTRY)
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale